These can cause dangerous side effects or a decrease in a drug’s action. Ensure that the medications you are taking will not be affected by diet or by the other drugs.
|Blood Pressure Medications||Combining certain blood pressure drugs with MSG (a common flavor enhancer) can cause flushing and feelings of tightness in the chest|
|Heart Medications||Combining digitalis drugs with a diet low in potassium can cause potassium deficiency and/or drug toxicity (high blood levels of digitalis)|
|Pain Medications||Combining aspirin and other over-the-counter pain medicines with a diet low in vitamin C can lead to vitamin C deficiency. Taking these drugs on an empty stomach can cause stomach bleeding.|
|Antidepressants||Combining certain antidepressants known as MAO inhibitors with foods high tyramine (a substance found in aged cheese, Chianti wines, chicken livers, various pickled, aged, and fermented foods, etc.) can cause: dangerously high blood pressure, fever, death (in rare cases)|
|Antibiotics||For example, milk and other dairy products can block the absorption of tetracyclines (a class of antibiotics). Likewise, penicillin drugs are poorly absorbed when taken with food.|
|Birth Control Pills||Taking these drugs with a diet already low in vitamin B6 or folate can lead deficiencies in these important nutrients.|
|Asthma Medicines||The effectiveness of these drugs can be limited when combined with: caffeine, charbroiled foods, high protein, low carbohydrate diets.|
|Laxatives||These can cause vitamin deficiencies when combined with diets already low in vitamins A, D, E, or K. Some laxatives can cause stomach cramps when combined with milk.|
|Blood Thinning Drugs||These medications can lose effectiveness and/or encourage blood clots when combined with:
Certain cooking oils, leafy greens, or liver
|Anticonvulsants||Combining certain seizure medications with a diet low in B vitamins can lead to:
vitamin B deficiency, anemia, numbness, tingling in the hands and feet.
|Thyroid Medications||Some of these can be less effective when combined with iodine-rich foods.|